Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Stomach pain, bloating after CT scan. Diagnosed IBS, gall stones. No relief with medication. Permanent cure?

hi about 3 years ago i had a ct scan after starting to have stomach pain and bloating . I was diagnosed with ibs and they also found 2 small gall stones. I have permanent upper stomach pain and severe bloating - I look 8 months pregnant and its very uncomfortable to lean forward etc.I dont really have any problem with my bowels, which are quite normal and regular and I dont suffer with diarrheah.The pain ang bloating dosnt come and go but are permanent. My life is severely affected, I am in constant pain and look permanently pregnant. Ive tried lots of medication for ibs and nothing has any effect. Please help.
Asked On : Wed, 13 Feb 2013
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Gastroenterologist 's  Response
Hello, christ.45,
You mention that you are not having any problems with your bowels
at this time, eventhough you were diagnosed with IBS some years ago.
You also mention the presence of gallstones.
As for the bloating is concerned , you have to make sure that Lactose Intolerance
and Celiac Disease have been ruled out by appropriate blood or breath tests.
Gas bloating is caused by a combination of swallowed air and also gas from
fermentation during digestive process. If you eat too fast or drink fast during
meals , you can swallow more air. Certain foods , like the cabbage family and
legumes such as Garbanzo beans etc. can produce more gas.
There are some products such as "Beano" and Gas-Xor Phazyme , taken after
a meal may reduce the gas some, but not completely. You can also try taking
peppermint oil capsules after meals , which is more effective , but may give you
a little heartburn. Other effective treatment is taking Charcocaps (Charcoal)
which adsorbs the gas and helps reducing the bloating. But your stool might
turn black !
Promotility drugs such as Metaclopramideor Domperidone can help move the gas
through the intestinal tract abd reduce bloating. But these drugs have side effects
and have to be monitored.
I hope I have given you some insight into your problems.
You can discuss these with your doctor and if you have any gallbladder attacks, you
should get the gallbladder remove by laparoscopic surgery.
I wish you well.
Answered: Fri, 15 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor